Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 481, NWS Baltimore/Washington

August 28, 2021Rappahannock County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 28, 2021, 6:24 PM EDT for Rappahannock County, Virginia. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2021, 6:24 PM EDT (22:24 UTC)
Expired
Aug 28, 2021, 6:58 PM EDT
In force
34 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rappahannock County, VA

The radar

The Sterling radar (KLWX), 64 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:24 PM EDTTSTM WND DMG1 W Flint Hill, VATREE DOWN ON FODDERSTACK ROAD NEAR DEARING ROAD.
Aug 28, 6:24 PM EDTTSTM WND DMGFlint Hill, VATWO TREES DOWN ON ZACHARY TAYLOR HIGHWAY NEAR FLINT HILL.
Aug 28, 6:29 PM EDTTSTM WND DMGWashington, VATREE DOWN ON OLD MILL ROAD NEAR WARREN AVE.
Aug 28, 6:48 PM EDTTSTM WND DMG3 Nw Viewtown, VATHREE TREES DOWN ON RICHMOND ROAD.
Aug 28, 6:59 PM EDTTSTM WND DMGCastleton, VATREE DOWN ON CASTLETON VIEW ROAD NEAR COUNTY ROAD 617.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS51 KLWX 282224
SVRLWX
VAC157-282315-
/O.NEW.KLWX.SV.W.0481.210828T2224Z-210828T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
624 PM EDT Sat Aug 28 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Rappahannock County in northwestern Virginia...

* Until 715 PM EDT.

* At 624 PM EDT, a severe thunderstorm was located near Sperryville,
  or 14 miles south of Front Royal, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Sperryville, Flint Hill, Washington, Castleton, Five Forks, Rock
  Mills, Slate Mills, Viewtown, Woodville, Hackleys Crossroads and
  Amissville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3875 7802 3872 7801 3870 7797 3868 7796
      3860 7808 3852 7817 3853 7818 3852 7819
      3853 7820 3874 7829 3882 7808
TIME...MOT...LOC 2224Z 333DEG 8KT 3872 7815 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
2 follow-up statements
602 
WWUS51 KLWX 282242
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
642 PM EDT Sat Aug 28 2021

VAC157-282315-
/O.CON.KLWX.SV.W.0481.000000T0000Z-210828T2315Z/
Rappahannock VA-
642 PM EDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL RAPPAHANNOCK COUNTY...

At 642 PM EDT, a severe thunderstorm was located near Sperryville, or
16 miles northwest of Culpeper, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Washington, Castleton, Five Forks, Rock Mills, Slate Mills, Viewtown,
Woodville, Hackleys Crossroads and Amissville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3875 7802 3872 7801 3870 7797 3868 7796
      3860 7808 3852 7817 3853 7818 3852 7819
      3853 7820 3871 7822 3876 7805
TIME...MOT...LOC 2242Z 333DEG 8KT 3868 7813 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
527 
WWUS51 KLWX 282258
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
658 PM EDT Sat Aug 28 2021

VAC157-282308-
/O.CAN.KLWX.SV.W.0481.000000T0000Z-210828T2315Z/
Rappahannock VA-
658 PM EDT Sat Aug 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RAPPAHANNOCK COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3875 7802 3872 7801 3870 7797 3868 7796
      3860 7808 3852 7817 3853 7818 3852 7819
      3853 7820 3871 7822 3876 7805
TIME...MOT...LOC 2257Z 333DEG 8KT 3865 7811 

$$

RCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:17 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 28, 3:17 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
317 PM EDT Sat Aug 28 2021

.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.

Hot and humid conditions are expected to continue through early
next week. However, cooler conditions are slated for the middle
and especially latter portions of next week. Remnants of Ida
could enhance showers and thunderstorms during the middle part
of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At the surface, high pressure is building across northern New
England. A previously stationary boundary has slid southwestward
in advance of the building high as a backdoor front into
northeastern Maryland. This front should continue drifting
toward the Potomac River before stalling this evening. Aloft, an
upper ridge remains just to our south.

A weak disturbance over western PA is progged to shift
southeastward down the backdoor front through this evening. As
these features intersect in a humid and unstable airmass,
scattered to numerous thunderstorms are expected. The greatest
concentration of storms is expected from western Maryland across
the eastern West Virginia panhandle into the Shenandoah Valley,
and northwestern Virginia into the central Virginia Piedmont.
We could again see the chance for some isolated damaging wind gusts
and flash flooding in any thunderstorms today given abundant
CAPE and moisture as well as slow storm motions/possible
mergers, especially in areas with lowered FFG. A lack of
stronger shear or forcing should keep both the damaging wind and
flash flood risks on the marginal/isolated side. One exception
is along and immediately in the lee (east side) of the northern
Virginia Blue Ridge where a Flash Flood Watch has been issued
for this evening. Upslope low-level flow of high PW air will
advect against the ridge this evening as the backdoor front and
incoming mid-level wave combine to produce thunderstorms. Given
the upslope flow, some thunderstorms may re-generate or "lock"
to the easterly upslope side of the ridge where the front and
wave cross. The threat is conditional and depends on whether or
not upslope easterly flow is able to counteract thunderstorm
cold pools keeping them training near the terrain instead of
accelerating eastward; either scenario seems equally likely.

Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. It will be muggy
and warm once again with overnight lows in the mid 70s across
the metro areas and upper 60s elsewhere. Patchy fog is expected,
and some may be dense particularly in areas that see rain
and/or are able to to clear out overnight. There will be some
clouds around though, so that may be an inhibiting factor.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The upper ridge will remain to our south/southeast on Sunday,
with northwesterly flow expected aloft. The 850-700mb pattern
also favors westerly/northwesterly flow as well. With more dry
air in the column on Sunday, think the thunderstorm threat may
be relatively limited in coverage compared to previous few days.
The big question on Sunday continues to be whether the
lingering aforementioned backdoor boundary will be strong enough
to help initiate convection. Have continued to maintain chance
PoPs for Sunday. Mid-upper 80s expected mainly north of I-66 and
US-50 with upper 80s to low 90s elsewhere (cooler temperatures
are expected over the higher terrain with highs in the mid 70s).

As the upper-level ridge begins to break down on Monday, another
cold front is forecast to push into the area during the
afternoon. This front will likely stall as well. With highs in
the low 90s and dew points into the upper 60s to low 70s, we may
see an uptick in organized severe weather (damaging wind gust)
potential during the afternoon.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Little change at this time with the extended periods. Please
reference the National Hurricane Center for the latest details
on Ida.

On Tuesday, Ida will likely remain well to our southwest, while
a front remains stalled out east-to-west near the Mid-Atlantic.
Convection may initiate near the boundary. There will be lower
instability than preceding days, although flow may increase
slightly. The risk of strong storms is uncertain.

Ida will likely be steered northeast during the Wednesday-Thursday
timeframe by a trough. The track of this system will determine
whether there are local threats of flooding and/or severe weather.
As tropical moisture flux intersects the stalled boundary, a zone of
very heavy rainfall is possible as depicted consistently across NWP
guidance, but its location remains uncertain. This situation will
need to be monitored closely in the coming days.

A cooler and less humid airmass expected for the end of the week as
Canadian high pressure plunges southward behind Ida's remnants.
However, there remains enough variance in ensemble guidance that a
low chance of precipitation will remain in Friday's forecast for now.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR for most terminals is expected through early this evening,
though MVFR CIGs may encroach upon BWI/MTN intermittently before
then; a few thunderstorms are likely near CHO/MRB and possibly
near IAD/DCA late this afternoon into this evening. IFR CIGs
are likely overnight due to moist onshore flow. Patchy dense fog
is possible near MRB/CHO as well.

VFR conditions should return by around midday Sunday. Chances
for showers/thunderstorms will continue for the afternoon and
evening hours, again with the highest chances near MRB/CHO.

There is another chance for thunderstorms Monday afternoon as a
frontal boundary pushes into the region before stalling nearby.
While VFR conditions will prevail, could see brief reductions
as storms push through.

A few thunderstorms are possible Tuesday due to a stalled front in
the area. Wednesday's forecast will depend on the remnants of
Hurricane Ida, but heavy rain, thunderstorms, and low ceilings are
possible if the storm's track is nearby. Refer to the National
Hurricane Center for the latest information on Ida.

&&

.MARINE...
A backdoor boundary has crossed the upper Chesapeake Bay, and
should stall near the Potomac River through this evening before
weakening. A Small Craft Advisory remains in effect north of
Sandy Point MD, though some generally more sporadic gusts can't
be ruled out elsewhere especially in/near showers/thunderstorms.

Winds should be lighter with spottier thunderstorm coverage Sunday.

Another cold front will move into the area on Monday, bringing
renewed chances for showers and thunderstorms to the waters.

A stalled front could result in a few gusty thunderstorms on Tuesday
afternoon and evening, but otherwise winds should remain light.
Winds may increase Wednesday as the remnants of Hurricane Ida
approach from the southwest, but details remain uncertain at this
time. Refer to the National Hurricane Center for the latest
information on Ida.

&&

.TIDES/COASTAL FLOODING...
Slightly above normal tide levels should hold fairly steady through
Sunday morning. Toward Sunday evening and night, levels will be
dependent on the position of a front and the ensuing wind direction.
The Stevens Ensemble is most aggressive in forecasting potential
minor flooding, though the CBOFS is not far behind. Continued
to trend the forecast toward the ESTOFS guidance, resulting in
some caution stages. Will continue to monitor trends in the
coming forecast cycles.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ038>040-
     507.
WV...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ530-
     531.

&&

SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...KLW
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 28, 3:22 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
322 PM EDT Sat Aug 28 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-291000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-291000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms with damaging winds along with
isolated instances of flash flooding are possible this afternoon
and evening. The greatest risk is across the Shenandoah Valley and
central Virginia. A Flash Flood Watch is in effect through
midnight for Rappahannock, Greene, and Madison Counties.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-291000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
322 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms with damaging winds along with
isolated instances of flash flooding are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Sunday, Monday, and Wednesday.

Isolated instances of flash flooding are possible Sunday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 28, 4:56 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 WNW HAGERSTOWN        39.65N  77.74W
08/28/2021                   WASHINGTON         MD   911 CALL CENTER

            TREE BRANCHES AND WIRES DOWN ON CONCORD STREET.

&&

EVENT NUMBER LWX2105686

CPB
Local storm report, Aug 28, 5:02 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     2 SW MOUNT SAVAGE       39.68N  78.90W
08/28/2021                   ALLEGANY           MD   911 CALL CENTER

            TREE AND WIRES DOWN ON MOUNT SAVAGE ROAD NEAR MD-638
            PARKERSBURG ROAD NORTHWEST.

&&

EVENT NUMBER LWX2105687

CPB
Local storm report, Aug 28, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 NE LA VALE            39.68N  78.80W
08/28/2021                   ALLEGANY           MD   911 CALL CENTER

            SEVERAL TREES AND WIRES BLEW DOWN NEAR LA VALE AND
            CORRIGANVILLE.

&&

EVENT NUMBER LWX2105688

CPB
Local storm report, Aug 28, 5:15 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     WINCHESTER              39.17N  78.17W
08/28/2021                   CITY OF WINCHESTER VA   911 CALL CENTER

            TREE DOWN IN THE 1100 BLOCK OF NORTH FREDERICK PIKE.

&&

EVENT NUMBER LWX2105689

CPB
Local storm report, Aug 28, 5:17 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLOOD            MOUNT SAVAGE            39.70N  78.88W
08/28/2021                   ALLEGANY           MD   911 CALL CENTER

            CALLA HILL ROAD CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LWX2105690

CPB
Local storm report, Aug 28, 5:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     2 W OMPS                39.50N  78.31W
08/28/2021                   MORGAN             WV   911 CALL CENTER

            TREE DOWN ON OVERLOOK TRAIL DRIVE.

&&

EVENT NUMBER LWX2105691

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:12 PM EDTSpecial Marine WarningLWX80 min
Aug 27, 9:35 PM EDTSevere Thunderstorm WarningLWXPrince William, Stafford40 min
Aug 27, 9:37 PM EDTSpecial Marine WarningLWX98 min
Aug 27, 9:50 PM EDTSpecial Marine WarningLWX85 min
Aug 27, 10:08 PM EDTSevere Thunderstorm WarningLWXKing George, Prince William, Stafford52 min
Aug 27, 10:32 PM EDTSpecial Marine WarningLWX88 min
Aug 27, 10:52 PM EDTSpecial Marine WarningLWX53 min
Aug 27, 11:13 PM EDTSpecial Marine WarningLWX41 min
Aug 27, 11:57 PM EDTSpecial Marine WarningLWX43 min
Aug 28, 12:34 AM EDTSpecial Marine WarningLWX17 min
Aug 28, 9:44 AM EDTSmall Craft AdvisoryLWX12 hr
Aug 28, 3:12 PM EDTFlash Flood WatchLWXGreene, Madison, Page, Rappahannock, Rockingham, Warren7 hr
Aug 28, 4:46 PM EDTSevere Thunderstorm WarningLWXFrederick25 min
Aug 28, 5:04 PM EDTSevere Thunderstorm WarningLWXClarke41 min
Aug 28, 5:08 PM EDTSevere Thunderstorm WarningLWXHighland22 min
Aug 28, 5:22 PM EDTSevere Thunderstorm WarningLWXWarren35 min
Aug 28, 5:37 PM EDTAreal Flood WarningLWXWarren3 hr
Aug 28, 6:03 PM EDTFlash Flood Warning Considerable damage threatLWXRappahannock2 hr
Aug 28, 6:37 PM EDTFlash Flood Warning Considerable damage threatLWXFauquier, Rappahannock113 min
Aug 28, 6:39 PM EDTSevere Thunderstorm WarningLWXAugusta33 min
Aug 28, 6:55 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park33 min
Aug 28, 7:09 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison38 min
Aug 28, 7:17 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford43 min
Aug 28, 7:18 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun42 min
Aug 28, 7:24 PM EDTAreal Flood WarningLWXRockingham3 hr
Aug 28, 7:32 PM EDTAreal Flood WarningLWXShenandoah3 hr
Aug 28, 7:33 PM EDTAreal Flood WarningLWXRockingham, Shenandoah3 hr
Aug 28, 7:34 PM EDTAreal Flood WarningLWXRockingham, City of Harrisonburg3 hr
Aug 28, 7:37 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford53 min
Aug 28, 7:42 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham104 min
Aug 28, 7:43 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham, Shenandoah103 min
Aug 28, 7:44 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham, City of Harrisonburg103 min
Aug 28, 7:46 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Page, Rockingham, Shenandoah, City of Harrisonburg44 min
Aug 28, 7:50 PM EDTAreal Flood WarningLWXCulpeper, Madison, Rappahannock3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.